Approximating the path-distance-width for AT-free graphs and graphs in related classes

Yota Otachi, Toshiki Saitoh, Katsuhisa Yamanaka, Shuji Kijima, Yoshio Okamoto, Hirotaka Ono, Yushi Uno, Koichi Yamazaki

Research output: Contribution to journalArticle

1 Citation (Scopus)

Abstract

We consider the problem of determining the path-distance-width for AT-free graphs and graphs in related classes such as k-cocomparability graphs, proper interval graphs, cobipartite graphs, and cochain graphs. We first show that the problem is NP-hard even for cobipartite graphs, and thus for AT-free graphs. Next we present simple approximation algorithms with constant approximation ratios for AT-free graphs and graphs in the related graph classes mentioned above. For instance, our algorithm for AT-free graphs has approximation factor 3 and runs in linear time. We also show that the problem is solvable in polynomial time for cochain graphs, which form a subclass of the class of proper interval graphs.

Original languageEnglish
Pages (from-to)69-77
Number of pages9
JournalDiscrete Applied Mathematics
Volume168
DOIs
Publication statusPublished - May 11 2014

All Science Journal Classification (ASJC) codes

  • Discrete Mathematics and Combinatorics
  • Applied Mathematics

Fingerprint Dive into the research topics of 'Approximating the path-distance-width for AT-free graphs and graphs in related classes'. Together they form a unique fingerprint.

  • Cite this